Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 216, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 13, 2011, 11:51 AM CDT for 5 counties in Alabama. It was in force for 54 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2011, 11:51 AM CDT (16:51 UTC)
- Expired
- May 13, 2011, 12:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Calhoun County, AL, Cherokee County, AL, Cleburne County, AL, Etowah County, AL, St. Clair County, AL
The radar
The Northeast Alabama radar (KHTX), 107 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 12:00 PM CDT | TSTM WND DMG | Gadsden, AL | A LARGE TREE WAS BLOWN DOWN ON PEARL STREET IN GADSDEN.THE LANDED ON A HOME. ONE PERSON WITH POSSIBLE HEAD INJURY. |
| May 13, 12:20 PM CDT | HAIL 0.5 | Rainbow City, AL | PEA TO HALF INCH HAIL. REPORTED BY PUBLIC. |
| May 13, 12:24 PM CDT | HAIL 0.5 | Glencoe, AL | DIME SIZE HAIL IN GLENCOE |
| May 13, 12:28 PM CDT | TSTM WND DMG | Leesburg, AL | A LARGE TREE WAS BLOWN DOWN AND BLOCKING THE ROADWAY NEAR COUNTY ROAD 7 AND WEISS DAM. |
| May 13, 12:47 PM CDT | TSTM WND DMG | Gaylesville, AL | NUMEROUS TREES BLOWN DOWN IN AND AROUND GAYLESVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993
WUUS54 KBMX 131651
SVRBMX
ALC015-019-029-055-115-131745-
/O.NEW.KBMX.SV.W.0216.110513T1651Z-110513T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1151 AM CDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
CHEROKEE COUNTY IN NORTHEAST ALABAMA...
NORTH CENTRAL CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
ETOWAH COUNTY IN NORTHEAST ALABAMA...
NORTHEASTERN ST. CLAIR COUNTY IN CENTRAL ALABAMA...
* UNTIL 1245 PM CDT
* AT 1147 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ALBERTVILLE TO ATTALLA TO ODENVILLE...
AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
GADSDEN...RAINBOW CITY...SAKS...MARKTON...HOKES BLUFF...CENTRE...
JACKSONVILLE AND PIEDMONT.
THIS INCLUDES...
INTERSTATE 59 EXIT NUMBERS 174 THROUGH 188...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3451 8551 3412 8541 3378 8537 3368 8572
3365 8597 3364 8603 3368 8605 3368 8616
3370 8617 3368 8620 3365 8616 3362 8617
3360 8638 3420 8610 3421 8585 3425 8584
3427 8578 3437 8567 3438 8562 3447 8558
TIME...MOT...LOC 1651Z 231DEG 26KT 3425 8625 3405 8612
3370 8637
$$
STEFKOVICH4 follow-up statements
857
WWUS54 KBMX 131704
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1204 PM CDT FRI MAY 13 2011
ALC015-019-029-055-115-131745-
/O.CON.KBMX.SV.W.0216.000000T0000Z-110513T1745Z/
CLEBURNE AL-CALHOUN AL-ST. CLAIR AL-ETOWAH AL-CHEROKEE AL-
1204 PM CDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHEROKEE...
ETOWAH...EASTERN ST. CLAIR...CALHOUN AND NORTH CENTRAL CLEBURNE
COUNTIES UNTIL 1245 PM CDT...
AT 1201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BOAZ TO RAINBOW CITY TO
ODENVILLE...MOVING NORTHEAST AT 30 MPH. A FEW TREES HAVE BEEN DOWNED
IN WESTERN ETOWAH COUNTY WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GADSDEN...RAINBOW CITY...MARKTON...HOKES BLUFF...JACKSONVILLE...
PIEDMONT...SAKS...FORT MCCLELLAN...CENTRE AND CEDAR BLUFF.
THIS INCLUDES...
INTERSTATE 59 EXIT NUMBERS 174 THROUGH 188...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3451 8551 3412 8541 3378 8537 3368 8572
3365 8597 3364 8603 3368 8605 3368 8616
3370 8617 3368 8620 3365 8616 3362 8617
3360 8638 3420 8610 3421 8585 3425 8584
3427 8578 3437 8567 3438 8562 3447 8558
TIME...MOT...LOC 1703Z 231DEG 26KT 3422 8612 3397 8605
3371 8635
$$
STEFKOVICH057
WWUS54 KBMX 131712
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1212 PM CDT FRI MAY 13 2011
ALC015-019-029-055-115-131745-
/O.CON.KBMX.SV.W.0216.000000T0000Z-110513T1745Z/
CLEBURNE AL-CALHOUN AL-ST. CLAIR AL-ETOWAH AL-CHEROKEE AL-
1212 PM CDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHEROKEE...
ETOWAH...EASTERN ST. CLAIR...CALHOUN AND NORTH CENTRAL CLEBURNE
COUNTIES UNTIL 1245 PM CDT...
AT 1205 PM CDT...A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF SARDIS
CITY TO GLENCOE TO 5 MILES NORTHEAST OF ODENVILLE...MOVING NORTHEAST
AT 30 MPH. THERE HAVE BEEN NUMEROUS REPORTS OF TREES DOWNED AND HAIL
WITH THIS LINE OF STORMS.
LOCATIONS IMPACTED INCLUDE...
SAKS...MARKTON...CENTRE...HOKES BLUFF...CEDAR BLUFF...PIEDMONT...
JACKSONVILLE...FORT MCCLELLAN...TABOR ROAD AND SLACKLAND.
THIS INCLUDES...
INTERSTATE 59 EXIT NUMBERS 174 THROUGH 188...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3451 8551 3412 8541 3378 8537 3368 8572
3365 8597 3364 8603 3368 8605 3368 8616
3370 8617 3368 8620 3365 8616 3362 8617
3360 8638 3420 8610 3421 8585 3425 8584
3427 8578 3437 8567 3438 8562 3447 8558
TIME...MOT...LOC 1711Z 231DEG 26KT 3428 8597 3402 8589
3375 8627
$$
STEFKOVICH156
WWUS54 KBMX 131720
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1220 PM CDT FRI MAY 13 2011
ALC015-019-029-055-115-131745-
/O.CON.KBMX.SV.W.0216.000000T0000Z-110513T1745Z/
CLEBURNE AL-CALHOUN AL-ST. CLAIR AL-ETOWAH AL-CHEROKEE AL-
1220 PM CDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHEROKEE...
ETOWAH...EASTERN ST. CLAIR...CALHOUN AND NORTH CENTRAL CLEBURNE
COUNTIES UNTIL 1245 PM CDT...
AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...ESPECIALLY IN CHEROKEE COUNTY...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SAND ROCK TO HOKES BLUFF TO 5 MILES SOUTH OF ASHVILLE...MOVING
NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
CENTRE...RAINBOW CITY...GADSDEN...CEDAR BLUFF...LEESBURG...SAND
ROCK...WEISS LAKE...GADSDEN MALL...SLACKLAND AND ANDERSON.
THIS INCLUDES...
INTERSTATE 59 EXIT NUMBERS 174 THROUGH 188...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3451 8551 3412 8541 3378 8537 3368 8572
3365 8597 3364 8603 3368 8605 3368 8616
3370 8617 3368 8620 3365 8616 3362 8617
3360 8638 3420 8610 3421 8585 3425 8584
3427 8578 3437 8567 3438 8562 3447 8558
TIME...MOT...LOC 1720Z 231DEG 26KT 3427 8577 3406 8577
3379 8621
$$
STEFKOVICH130
WWUS54 KBMX 131731
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1231 PM CDT FRI MAY 13 2011
ALC015-019-029-055-115-131745-
/O.CON.KBMX.SV.W.0216.000000T0000Z-110513T1745Z/
CLEBURNE AL-CALHOUN AL-ST. CLAIR AL-ETOWAH AL-CHEROKEE AL-
1231 PM CDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHEROKEE...
EASTERN ETOWAH...EAST CENTRAL ST. CLAIR...CALHOUN AND NORTH CENTRAL
CLEBURNE COUNTIES UNTIL 1245 PM CDT...
AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SAND ROCK TO TENNALA TO
RAGLAND...MOVING NORTHEAST AT 30 MPH. THERE HAVE BEEN NUMEROUS TREES
THAT HAVE BEEN DOWNED WITH THIS LINE OF STORMS. SEEK SHELTER IN A
STURDY BUILDING UNTIL THE STORMS HAVE PASSED.
LOCATIONS IMPACTED INCLUDE...
CENTRE...CEDAR BLUFF...RAINBOW CITY...GADSDEN...WEISS LAKE...
GADSDEN MALL...SLACKLAND...ANDERSON...LEESBURG AND CLOUDLAND.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3410 8541 3378 8537 3368 8572 3364 8603
3368 8605 3372 8629 3414 8594 3421 8585
3425 8584 3427 8577 3437 8567 3438 8562
3447 8558 3451 8551
TIME...MOT...LOC 1730Z 231DEG 26KT 3431 8575 3413 8569
3383 8614
$$
STEFKOVICHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:05 AM CDT, 5 hours 46 minutes earlier.
Area forecast discussion, May 13, 6:05 AM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 605 AM CDT FRI MAY 13 2011 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... CURRENT SURFACE ANALYSIS INDICATES THAT OUR NEXT SYSTEM OF INTEREST IS ON OUR DOORSTEP...AS A CLOSED LOW CURRENTLY CENTERED OVER NORTHERN KANSAS WILL SLOWLY MOVE EASTWARD THROUGHOUT THE DAY. THE ASSOCIATED SURFACE LOW AND TRAILING COLD FRONT IS POISED TO MOVE THROUGH THE CWA DURING THE MORNING ON SATURDAY...WHICH IS MUCH FASTER THAN MODELS HAVE INDICATED OVER THE PAST FEW DAYS. BEFORE THE FRONT MOVES THROUGH ON SATURDAY...WE WILL HAVE TO DEAL WITH A SHORTWAVE AHEAD OF THE FRONT THAT WILL IMPACT US THIS AFTERNOON. AN MCS IS CURRENTLY MOVING EASTWARD ACROSS WESTERN TENNESSEE AND NORTHERN MISSISSIPPI EARLY THIS MORNING...AND AN ASSOCIATED COLD POOL BOUNDARY IS QUICKLY RACING OFF AHEAD OF THE MAIN LINE OF CONVECTION TO THE SOUTHEAST. WE WILL HAVE TO DEAL WITH THAT BOUNDARY AS A FOCUSING MECHANISM THIS MORNING ACROSS OUR WESTERN COUNTIES. THE ACTUAL SHORTWAVE WILL BEGIN TO ENTER OUR WEST AND NORTHWEST COUNTIES LATE THIS MORNING...TRIGGERING SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT AS IT MOVES THROUGH THE STATE THIS AFTERNOON. WITH AN UNSTABLE ATMOSPHERE IN PLACE AND THE FOCUSING MECHANISM MOVING THROUGH...STRONG TO POSSIBLY SEVERE THUNDERSTORMS IN THE FORM OF DAMAGING STRAIGHT LINE WINDS AND HAIL WILL DEFINITELY BE POSSIBLE. HOWEVER...THE LACK OF A STRONG MID AND LOW LEVEL JET IS INDICATING THAT HIGHLY ORGANIZED SEVERE CONVECTION WILL BE LIMITED. MODELS ARE STILL DIFFERING IN HOW MUCH INSTABILITY WILL BE IN PLACE WHEN THE SHORTWAVE MOVES THROUGH...WITH THE NAM ADVERTISING ALMOST 3000J/KG OF SB CAPE FOR BIRMINGHAM...AND THE GFS INDICATING ABOUT 1200. THE QUESTION WILL BE HOW MUCH CLOUD COVER WILL LIMIT DAYTIME HEATING...AS IR SATELLITE CURRENTLY SHOWS AMPLE AMOUNTS OF CIRRUS SPREADING NORTH AND EASTWARD FROM A LEFTOVER MCS OVER THE GULF COAST. ALSO...IF A LARGE COMPLEX OF SHOWERS AND STORMS DEVELOPS ALONG THE GULF COAST...IT COULD CUT OFF OUR MOISTURE TRANSPORT FOR MORE THUNDERSTORMS TO DEVELOP. ALSO...THE GFS AND NAM ARE ONLY INDICATING LI'S OF -2 TO -3 FOR MUCH OF THE DAY TODAY. NEVERTHELESS...THE POSSIBILITY IS THERE...AND SPC CONTINUES TO MAINTAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS OUR NORTHWEST COUNTIES. THEY ARE INDICATING THE POSSIBILITY OF AN MCS TO TRAVERSE ACROSS NORTHWEST ALABAMA FROM CONSOLIDATING THUNDERSTORMS TO OUR WEST. ALTHOUGH MODELS ARE NOT PICKING UP ON THIS DEVELOPMENT...THEY TYPICALLY DO A POOR JOB IN RESOLVING CONVECTIVE COMPLEXES. THEREFORE...WE WILL HAVE TO CLOSELY WATCH THE DEVELOPMENT OF A COMPLEX LATE THIS AFTERNOON AND EVENING...WHICH COULD INCREASE THE CHANCE OF STRONG STRAIGHT LINE WINDS AND LARGE HAIL...AS TEMPERATURES ALOFT BEGIN TO COOL...AND MID AND UPPER LEVEL LAPSE RATES STEEPEN. WILL GO AHEAD AND HIGHLIGHT THE HWO FOR DAMAGING STRAIGHT LINE WINDS AND HAIL POSSIBLE ALONG AND WEST OF A LINE FROM LINDEN...TO ALABASTER...TO ONEONTA FOR TODAY AND TONIGHT WITH A LOW CONFIDENCE. MODELS ARE INDICATING A BREAK IN THE ACTION DURING THE LATE AFTERNOON AND EVENING...THEN AS THE ACTUAL COLD FRONT ARRIVES BY EARLY SATURDAY MORNING...AN ADDITIONAL DEVELOPMENT OF THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONT. SINCE THE FRONT WILL BE TRAVERSING THE STATE DURING THE EARLY MORNING HOURS...THE LACK OF INSTABILITIES SHOULD ALLOW THE SHOWERS AND STORMS TO WEAKEN AS THEY MOVE EASTWARD THROUGH THE MORNING. BEHIND THE FRONT...A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE LOWER OHIO VALLEY...AND WAVES OF ENERGY WILL ROTATE ACROSS THE SOUTHEAST PRODUCING THE CHANCE OF A FEW MORE STRONG THUNDERSTORMS ON SATURDAY AFTERNOON...BUT MODELS HAVE BEEN MUCH DRIER THAN PREVIOUS RUNS...SO CONFIDENCE IN THIS SOLUTION IS LOW. IF ANY STORMS DEVELOP...THEY WOULD BE CONFINED TO THE NORTH AND EASTERN PORTIONS OF THE STATE. REGARDLESS OF ANY STORMS DEVELOPING ON SATURDAY...THE COOLER CONDITIONS WILL BE THE MAIN STORY. A DEEP TROUGH WILL DEVELOP OVER THE EASTERN CONUS...AND A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE RAPIDLY SOUTHEASTWARD OUT OF THE NORTHERN PLAINS STATES. MODELS ARE INCONSISTENT WITH THE EXACT TRACKS OF THE DISTURBANCES...BUT INDICATE THE POSSIBILITY OF A STRONG UPPER LEVEL LOW CENTERED OVER THE SOUTHERN APPALACHIANS ON MONDAY...WITH SHOWERS AND PERHAPS A FEW THUNDERSTORMS ROTATING AROUND THE LOW THAT COULD IMPACT OUR AREA. A STRONG NORTHWESTERLY FLOW WILL KEEP THINGS NICE AND COOL FOR MUCH OF THE SOUTHEAST THROUGH AT LEAST WEDNESDAY OF NEXT WEEK. 56/GOGGINS && .AVIATION... ONLY SOME PATCHY MVFR CONDITIONS IN FOG THIS MORNING AND THIS SHOULD QUICKLY BURN OFF BY 13Z. MAIN FOCUS FOR FORECAST PERIOD IS APPROACHING COLD FRONT AND TSRA ASSOCIATED WITH IT. PRE-FRONTAL CONVECTION CURRENTLY APPROACHING NORTHWEST CORNER OF ALABAMA WILL LIKELY WEAKEN AS THE MORNING PROGRESSES...BUT COULD STILL SEE SHOWERS AND ISOLATED TSRA FORMING/MOVING INTO AREA BY 15Z AT TCL BHM AND EET...AND AS FAR EAST AS ANB BY 18Z. EXPECT BEST CHANCE FOR STRONGER STORMS TO BE DURING THE 18Z TO 03Z TIME FRAME AS DAYTIME HEATING INCREASES INSTABILITY AND APPROACHING FRONT AND ATTENDANT OUTFLOWS FROM ITS ASSOCIATED CONVECTION MOVES TOWARD THE AREA. STRONG STRAIGHT LINE WINDS AND LARGE HAIL WOULD APPEAR TO BE THE MAIN THREAT FROM THESE STORMS. STORMS WILL LIKELY DIMINISH AFTER 02Z AS WE LOSE DAYTIME HEATING BUT AS COLD FRONT MOVES INTO AREA AFTER 06Z COULD SEE MORE TSRA DEVELOPMENT AND HAVE INDICATED THIS IN THE FORECASTS. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 13, 8:34 AM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 834 AM CDT FRI MAY 13 2011 ALZ011>015-017>050-141130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 834 AM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. ROUND ONE...GENERALLY FROM NOW THROUGH 4 OR 5 PM. THE STORMS WILL MOVE FROM WEST TO EAST DURING THE DAY. THE THREATS INCLUDE LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND CLOUD TO GROUND LIGHTNING. THE STRONG TO SEVERE THREAT APPEARS ISOLATED AT THIS TIME AND COVERS THE WESTERN TWO THIRDS OF CENTRAL ALABAMA. THE TORNADO THREAT IS MINIMAL. ROUND TWO...GENERALLY FROM 8 PM THROUGH THE OVERNIGHT HOURS. THE THREATS INCLUDE LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND CLOUD TO GROUND LIGHTNING. THE SEVERE THREAT COVERAGE APPEARS A BIT BETTER THAN WHAT WILL TRANSPIRE DURING THE DAY AND COVER MUCH OF CENTRAL ALABAMA. THE TORNADO THREAT IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE THREAT FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL ALABAMA SATURDAY MAINLY FOR AREAS EAST OF INTERSTATE 65. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. THE TORNADO THREAT IS MINIMAL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED AT SOME POINT TODAY LASTING THROUGH EARLY SATURDAY. 75
In the hours before
Local storm report, May 13, 11:18 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1118 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 AM TSTM WND DMG BANGOR 33.97N 86.76W
05/13/2011 BLOUNT AL EMERGENCY MNGR
A FEW TREES BLOWN DOWN IN BANGOR.
&&
LINHARESLocal storm report, May 13, 11:21 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1121 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM TSTM WND DMG BLOUNTSVILLE 34.10N 86.58W
05/13/2011 BLOUNT AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN IN BLOUNTSVILLE.
&&
LINHARESLocal storm report, May 13, 11:28 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1128 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND DMG 2 NW HUEYTOWN 33.46N 87.02W
05/13/2011 JEFFERSON AL PUBLIC
TREES DOWN ON TAYLORS FERRY RD. LOTS OF DEBRIS ON ROAD IN
CONCORD.
&&
JWINTONLocal storm report, May 13, 11:30 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1130 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM HAIL 3 N BESSEMER 33.42N 86.96W
05/13/2011 E0.88 INCH JEFFERSON AL PUBLIC
&&
JWINTONLocal storm report, May 13, 11:39 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1139 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM TSTM WND DMG 3 SW SNEAD 34.09N 86.44W
05/13/2011 BLOUNT AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN AND BLOCKING THE ROADWAY
BETWEEN BLOUNTSVILLE AND SNEAD.
&&
LINHARESLocal storm report, May 13, 11:43 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1143 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM TSTM WND DMG 4 NE HUEYTOWN 33.48N 86.95W
05/13/2011 JEFFERSON AL BROADCAST MEDIA
TREES DOWN ON PLEASANT GROVE ROAD AT 5 ACRE ROAD.
&&
JWINTONThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:21 AM CDT | Special Weather Statement | BMX | Lamar | 39 min |
| May 13, 9:01 AM CDT | Special Weather Statement | BMX | Fayette | 44 min |
| May 13, 9:40 AM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 46 min |
| May 13, 10:12 AM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 26 min |
| May 13, 10:39 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa | 51 min |
| May 13, 11:08 AM CDT | Severe Thunderstorm Warning | BMX | Blount | 52 min |
| May 13, 11:22 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair | 53 min |
| May 13, 12:39 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 37 min |
| May 13, 1:00 PM CDT | Special Weather Statement | BMX | Bibb, Chilton, Clay, Cleburne, Shelby, Talladega | 45 min |
| May 13, 1:41 PM CDT | Special Weather Statement | BMX | Chilton, Clay, Cleburne, Coosa, Talladega | 64 min |
| May 13, 3:04 PM CDT | Special Weather Statement | BMX | Dallas, Marengo | 41 min |
| May 13, 3:06 PM CDT | Special Weather Statement | BMX | Pike | 39 min |
| May 13, 3:34 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Pike | 41 min |
| May 13, 3:41 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Montgomery, Pike | 49 min |
| May 13, 3:53 PM CDT | Special Weather Statement | BMX | Dallas, Hale, Perry | 52 min |
| May 13, 4:01 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Macon, Montgomery, Russell | 44 min |
| May 13, 4:39 PM CDT | Special Weather Statement | BMX | Lee, Macon, Russell | 51 min |
| May 13, 5:09 PM CDT | Special Weather Statement | BMX | Autauga | 51 min |
| May 13, 5:14 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 46 min |
| May 13, 5:54 PM CDT | Special Weather Statement | BMX | Elmore | 51 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.